A variable neighborhood search algorithm for the multimode set covering problem

Colombo, Fabio and Cordone, Roberto and Lulli, Guglielmo (2015) A variable neighborhood search algorithm for the multimode set covering problem. Journal of Global Optimization, 63 (3). pp. 461-480. ISSN 0925-5001

Full text not available from this repository.

Abstract

This paper introduces the multi-mode set covering problem, which consists of a plurality of set covering problems linked by cardinality constraints. We propose a variable neighborhood search algorithm and a greedy randomized adaptive search procedure based on a common local search routine. This routine applies a penalized relaxation of the covering constraints, tuned by self-adapting parameters, and visits a sequence of neighborhoods in a nested strategy. We compare the two heuristics with each other and with a time-limited run of a general-purpose integer linear programming solver, on a benchmark set of instances with heterogeneous structure. Both heuristics outperform the solver, though with interesting differences with respect to the various classes of instances. In particular, the variable neighborhood search algorithm proves more effective and less dependent on the specific features of the instances.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Global Optimization
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1700/1706
Subjects:
ID Code:
75942
Deposited By:
Deposited On:
21 Oct 2015 05:02
Refereed?:
Yes
Published?:
Published
Last Modified:
13 Jan 2020 12:08